Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 25, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 30, 2008, 12:04 AM MST for Fremont County, Lincoln County, Teton County, Wyoming. It was in force for 5 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2008, 12:04 AM MST (07:04 UTC)
- Expired
- Dec 30, 2008, 5:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 120 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 1:27 AM MST | NON-TSTM WND GST 76 | Lander, WY | |
| Dec 30, 1:35 AM MST | NON-TSTM WND GST 68 | 5 N Jackson, WY | |
| Dec 30, 1:50 AM MST | NON-TSTM WND GST 64 | 7 Wsw Muddy Gap, WY | CAMP CREEK RAWS SITE...ELEV. 7380 FT. |
| Dec 30, 2:15 AM MST | NON-TSTM WND GST 59 | W Riverton, WY | |
| Dec 30, 2:50 AM MST | NON-TSTM WND GST 79 | 7 Wsw Muddy Gap, WY | CAMP CREEK RAWS SITE...ELEV. 7380 FT. |
| Dec 30, 3:06 AM MST | NON-TSTM WND GST 74 | 7 Wnw Sweetwater Statio, WY | |
| Dec 30, 3:22 AM MST | NON-TSTM WND GST 67 | 5 N Jackson, WY | |
| Dec 30, 3:50 AM MST | NON-TSTM WND GST 78 | 7 Wsw Muddy Gap, WY | CAMP CREEK RAWS SITE...ELEV. 7380 FT. |
| Dec 30, 4:50 AM MST | NON-TSTM WND GST 82 | 7 Wsw Muddy Gap, WY | CAMP CREEK RAWS SITE...ELEV. 7380 FT. SUSTAINED 54 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 300704 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1204 AM MST TUE DEC 30 2008 WYZ018-301200- /O.CAN.KRIW.HW.W.0024.000000T0000Z-081230T0700Z/ /O.NEW.KRIW.HW.W.0025.081230T0704Z-081230T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1204 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. AREAS OF HIGH WINDS EXIST ALONG THE LANDER FOOTHILLS THIS EVENING. VERY STRONG SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE UNTIL AROUND 2 AM AND BEGIN TO SLOWLY SUBSIDE AFTERWARDS. THE AIRPORT AT LANDER REPORTED A PEAK WIND GUST OF 74 MPH AT 1119 PM MONDAY EVENING. PLEASE BE PREPARED FOR THESE HIGH WINDS TO CONTINUE THROUGH EARLY THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ010-020-030-300815- /O.EXP.KRIW.HW.W.0024.000000T0000Z-081230T0700Z/ NORTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...BUFFALO...CASPER...WAMSUTTER 1204 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT. A COLD FRONT WAS PUSHING SOUTH ACROSS NORTHERN WYOMING ENDING THE HIGH WIND THREAT ACROSS NORTH CENTRAL AND EAST CENTRAL WYOMING LATE THIS EVENING. $$ WYZ016-300815- /O.EXP.KRIW.HW.W.0024.000000T0000Z-081230T0700Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 1204 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT. A COLD FRONT WAS PUSHING ACROSS THE AREA LATE THIS EVENING ENDING THE THREAT OF HIGH WINDS ACROSS THE UPPER WIND RIVER BASIN. $$ WYZ019-301200- /O.EXT.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1204 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST TUESDAY. STRONG WEST TO SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE OVER THE BEAVER RIM AREA ALONG HIGHWAY 287 THROUGH THE MUDDY GAP AREA EARLY THIS MORNING. TRAVELERS ALONG HIGHWAY 287 SHOULD BE PREPARED FOR STRONG CROSSWIND AS WELL AS AREAS OF BLOWING AND DRIFTING SNOW WITH BLACK ICE ON THE HIGHWAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-301200- /O.CON.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ WIND RIVER MOUNTAINS EAST- 1204 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. VERY STRONG AND POTENTIALLY DAMAGING HIGH WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS THIS EVENING AND CONTINUE OVERNIGHT. SOUTHWEST WINDS WILL INCREASE TO 40 TO 55 MPH WITH GUSTS OF 70 TO 80 MPH. THESE HIGH WINDS WILL ALSO AFFECT TRAVEL OVER SOUTH PASS AT TIMES. THE COMBINATION OF THESE HIGH WINDS AND CONSIDERABLE BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL QUITE DANGEROUS AT TIMES. PLEASE CHECK THE LATEST FORECAST AND ROAD CONDITIONS IF TRAVEL IS NECESSARY OVER SOUTH PASS TONIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
3 follow-up statements
000 WWUS75 KRIW 300715 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1215 AM MST TUE DEC 30 2008 WYZ013-301200- /O.EXA.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 1215 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. THE JACKSON HOLE AIRPORT RECORDED A WIND GUST OF 62 MPH AT 1155 PM MONDAY EVENING. STRONG WIND GUSTS NEAR 60 MPH ARE EXPECTED TO CONTINUE THROUGH 2 AM AS A COLD FRONT PUSHES THROUGH THE AREA BEFORE GRADUALLY SUBSIDING. THE STRONGEST WINDS ARE EXPECTED NORTH OF JACKSON FROM THE AIRPORT...ALONG HIGHWAY 191 TO MORAN JUNCTION...AND ALONG HIGHWAY 390 AROUND TETON VILLAGE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-019-301200- /O.CON.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ WIND RIVER MOUNTAINS EAST-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1215 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. STRONG WEST TO SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE OVER THE BEAVER RIM AREA ALONG HIGHWAY 287 THROUGH THE MUDDY GAP AREA EARLY THIS MORNING. TRAVELERS ALONG HIGHWAY 287 SHOULD BE PREPARED FOR STRONG CROSSWIND AS WELL AS AREAS OF BLOWING AND DRIFTING SNOW WITH BLACK ICE ON THE HIGHWAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ018-301200- /O.CON.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1215 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. AREAS OF HIGH WINDS EXIST ALONG THE LANDER FOOTHILLS THIS EVENING. VERY STRONG SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE UNTIL AROUND 2 AM AND BEGIN TO SLOWLY SUBSIDE AFTERWARDS. THE AIRPORT AT LANDER REPORTED A PEAK WIND GUST OF 74 MPH AT 1119 PM MONDAY EVENING. PLEASE BE PREPARED FOR THESE HIGH WINDS TO CONTINUE THROUGH EARLY THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ AEM
000 WWUS75 KRIW 300937 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MST TUE DEC 30 2008 WYZ017-301200- /O.EXA.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 237 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. STRONG WEST TO SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE OVER THE THE WIND RIVER BASIN THROUGH 5 AM WITH WINDS EXPECTED TO DIMINISH BELOW HIGH WIND THRESHOLDS AFTERWARDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSSWIND AND OBJECTS BLOWING ACROSS THE ROAD THAT WILL BE HARD TO SEE AT NIGHT. THE RIVERTON REGIONAL AIRPORT RECORDED A PEAK WIND GUST OF 59 MPH AT 215 AM. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ013-301200- /O.CON.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 237 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. THE JACKSON HOLE AIRPORT RECORDED A WIND GUST OF 62 MPH AT 1155 PM MONDAY EVENING. STRONG WIND GUSTS NEAR 60 MPH ARE EXPECTED TO CONTINUE THROUGH 2 AM AS A COLD FRONT PUSHES THROUGH THE AREA BEFORE GRADUALLY SUBSIDING. THE STRONGEST WINDS ARE EXPECTED NORTH OF JACKSON FROM THE AIRPORT...ALONG HIGHWAY 191 TO MORAN JUNCTION...AND ALONG HIGHWAY 390 AROUND TETON VILLAGE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-019-301200- /O.CON.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ WIND RIVER MOUNTAINS EAST-GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 237 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. STRONG WEST TO SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE OVER THE BEAVER RIM AREA ALONG HIGHWAY 287 THROUGH THE MUDDY GAP AREA EARLY THIS MORNING. TRAVELERS ALONG HIGHWAY 287 SHOULD BE PREPARED FOR STRONG CROSSWIND AS WELL AS AREAS OF BLOWING AND DRIFTING SNOW WITH BLACK ICE ON THE HIGHWAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ018-301200- /O.CON.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 237 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. AREAS OF HIGH WINDS EXIST ALONG THE LANDER FOOTHILLS THIS EVENING. VERY STRONG SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE UNTIL AROUND 2 AM AND BEGIN TO SLOWLY SUBSIDE AFTERWARDS. THE AIRPORT AT LANDER REPORTED A PEAK WIND GUST OF 74 MPH AT 1119 PM MONDAY EVENING. PLEASE BE PREPARED FOR THESE HIGH WINDS TO CONTINUE THROUGH EARLY THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 301158 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 458 AM MST TUE DEC 30 2008 WYZ013-301300- /O.EXP.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 458 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. WINDS HAVE DIMINISHED BELOW HIGH WIND THRESHOLDS AND WINDS ARE EXPECTED TO DECREASE FURTHER THROUGH THE MORNING. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ015-017-019-301300- /O.EXP.KRIW.HW.W.0024.000000T0000Z-081230T1200Z/ WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...JEFFREY CITY 458 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. THE PASSAGE OF A COLD FRONT EARLY THIS MORNING HAS RESULTED IN AN END TO HIGH WINDS ACROSS THE AREA. THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ018-301300- /O.EXP.KRIW.HW.W.0025.000000T0000Z-081230T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 458 AM MST TUE DEC 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. THE PASSAGE OF A COLD FRONT EARLY THIS MORNING HAS RESULTED IN AN END TO HIGH WINDS ACROSS THE AREA. THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 7:09 PM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Dec 29, 7:09 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 709 PM MST MON DEC 29 2008 .UPDATE... QUICK UPDATE TO ISSUE A HIGH WIND WARNING FOR NORTHEAST JOHNSON COUNTY. WATER VAPOR IMAGERY SHOWS VERY RAPID AND STRONG MID LEVEL DRYING TO THE LEE OF THE BIGHORN MOUNTAINS IN NORTHEAST JOHNSON COUNTY...AND BYG ASOS REPORTED A WIND GUSTS TO 51 KT AT 0153Z. MODELS SHOW 50 TO 65 KT WEST WINDS CONTINUING ACROSS THE BIGHORNS THROUGH 06Z WITH THE POTENTIAL FOR FURTHER MOUNTAIN WAVE DEVELOPMENT AND STRONG WIND GUSTS EXCEEDING 58 MPH. WILL HAVE UPDATED ZONE FORECAST AND UPDATED HIGH WIND WARNING OUT BEFORE 7:20 PM MST. && .PREV DISCUSSION... /ISSUED 359 PM MST MON DEC 29 2008/ SHORT TERM...TONIGHT THROUGH THURSDAY ACTIVE SHORT TERM WITH A LITTLE BIT OF EVERYTHING GOING ON. IN THE SHORT TERM...WE WILL KEEP THE WINTER WEATHER ADVISORY OUT WEST THROUGH 11 PM AS THE NEXT SHORTWAVE PUSHES ACROSS THE AREA. NEW AMOUNTS WILL LIKELY ONLY BE 2 TO 4 INCHES BUT THE WIND WILL CONTINUE QUITE STRONG. IN ADDITION...AN AVALANCHE WARNING IS NOW IN EFFECT FOR ZONES 12...13...23 AND 24 THROUGH AT LEAST 7 AM TUESDAY. EAST OF THE DIVIDE...HIGH WIND IS THE MAIN CONCERN. SURFACE GRADIENT IS NOT THAT IMPRESSIVE BUT INCREASING 700-750MB FLOW WILL TRY TO MIX DOWN FURTHER THIS EVENING WITH DECENT SUBSIDENCE SIGNATURE. OTHER AREA OF CONCERN IS ALONG THE EAST SLOPE OF THE WIND RIVER MTNS AND POTENTIALLY THE LANDER FOOTHILLS TONIGHT. THE LCL WRF IS FORECASTING WINDS BETWEEN 60 AND 70KTS WORKING THEIR WAY DOWN FROM THE HIGHER ELEVATIONS WITH A SHARP DOWNWARD OMEGA SIGNATURE. THE LCL WRF IS NOT MIXING THESE WINDS DOWN INTO THE LANDER FOOTHILLS BUT IT IS VERY CLOSE. THE CROSS SECTION SHOWS UPWARD OMEGA JUST EAST OF THE MOUNTAINS BUT IT ALSO SHOWS VERY DRY CONDITIONS JUST ABOVE THE SURFACE. NOT COMFORTABLE THAT THE HIGH WINDS WILL REMAIN IN THE MOUNTAINS AND HAVE THUS ISSUED A HIGH WIND WATCH THROUGH MIDNIGHT FOR THE LANDER FOOTHILLS WITH THE WARNING FOR THE NEARBY MTNS THROUGH 5 AM. THE EVENING SHIFT CAN MONITOR THESE DEVELOPMENTS. THE WIND RIVER BASIN WILL ALSO LIKELY START HOWLING LATER TONIGHT AND CONTINUE THROUGH AT LEAST TUESDAY MORNING. THE LCL WRF DECREASES THE WINDS RATHER RAPIDLY BY NOON TUESDAY BUT IT WILL HAVE TO BE WATCHED. WINDS COULD BE BORDERLINE HIGH WIND FOR A WHILE BUT HAVE OPTED TO INDICATE JUST WINDY CONDITIONS OF 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH. THE APPROACHING SHORTWAVE TONIGHT WILL IMPACT OUR FAR NRN AND NERN ZONES...ESPECIALLY AS THE COLD FRONT DROPS SOUTH. HAVE INCREASED SNOW CHANCES TO LIKELY IN THE NERN ZONES AFTER 06Z TONIGHT WHEN THE HIGHEST IMPACT SHOULD BE. WEAK SHORTWAVE RIDGING TUESDAY BEFORE NEXT SYSTEM MOVES IN WEDNESDAY. INITIAL ISENTROPIC UPGLIDE SHOULD GET THE SNOW GOING EARLY WEDNESDAY WITH TROUGH DYNAMICS KEEPING IT GOING WEDNESDAY NIGHT. RIGHT NOW IT LOOKS LIKE A WINTER WX ADVISORY EVENT BUT WE CAN GIVE IT ANOTHER LOOK OVER THE NEXT FEW MODEL RUNS. THIS SYSTEM MAY BE POTENT ENOUGH TO SPREAD SOME LIGHT SNOW EAST OF THE DIVIDE AGAIN...ESPECIALLY IN THE NERN...ERN AND SRN ZONES. TEMPERATURES WILL BE QUITE A BIT COLDER TUESDAY BEHIND THIS SYSTEM TONIGHT. TEMPERATURES WILL REBOUND SOME WEDNESDAY BEFORE DROPPING OFF AGAIN THURSDAY BEHIND OUR MIDWEEK SYSTEM. LANDER JUST HIT 49KTS JUST BEFORE SENDING THIS DISCUSSION. LONG TERM...THURSDAY NIGHT THROUGH MONDAY GFS/ECMWF/GEFS MEAN IN GOOD AGREEMENT TO START THIS PERIOD WITH OMEGA BLOCK OVER THE ALEUTIAN CHAIN BEING UNDERCUT WHILE LARGE- SCALE PATTERN OVER CANADA/NORTHERN ATLANTIC RETROGRESSES WITH GYRE OVER CANADA BECOMES MORE CONSOLIDATED OVER THE NORTHWEST TERRITORIES AND YUKON. STRONG NORTHWEST FLOW TO FOLLOW WEDNESDAY NIGHTS SHORTWAVE PASSAGE WITH N-S ORIENTED JET STREAK SHIFTING EAST INTO THE NORTHERN HIGH PLAINS PUTTING WYOMING ON THE ANTICYCLONIC RIGHT EXIT REGION. THIS FLOW WILL FAVOR WINDY TO VERY WINDY CONDITIONS THROUGH THE NW WIND CORRIDORS...PRIMARILY THE EASTERN BIG HORN BASIN EAST THROUGH JOHNSON COUNTY AND SOUTH THROUGH RIVERTON ALONG WITH THE INTERSTATE 80 CORRIDOR. FLOW QUICKLY BACKS THURSDAY NIGHT AHEAD OF NEXT SHORTWAVE WITH WARM ADVECTION PRECIPITATION SPREADING BACK INTO THE WEST AND INTENSIFYING THROUGH FRIDAY. LEE TROUGH TO STRENGTHEN ACROSS EASTERN WYOMING FRIDAY WITH STRONG SW WIND POSSIBLE BETWEEN ROCK SPRINGS AND CASPER ALONG WITH WARMER TEMPERATURES ACROSS THE REGION. NEXT SHORTWAVE SCHEDULED TO MOVE THROUGH FRIDAY NIGHT CONSISTENT WITH THE TIMING IN THE SHORTTERM OF SHORTWAVE PASSAGES ABOUT EVERY 48 HOURS IN THIS PROGRESSIVE PATTERN. ASSOCIATED COLD FRONT WILL BRING COOLER CONDITIONS ACROSS THE AREA SATURDAY ALONG WITH CHANCES OF PRECIPITATION ACROSS NORTH CENTRAL. UPSTREAM...RIDGE BUILDS NEAR 150W RESULTING IN DOWNSTREAM TROUGH TAKING SHAPE OVER WESTERN U.S. OVER THE WEEKEND. BOTH GFS AND ECMWF ADVERTISING A SPLIT FLOW WITH MAIN PIECE OF ENERGY DIGGING INTO THE SOUTHWEST U.S. SATURDAY AND SATURDAY NIGHT...AND THEN GETTING KICKED OUT AS NEXT STRONG PACIFIC JET STREAK PLOWS INTO NORTHWEST U.S. MONDAY. BULK OF PRECIPITATION EXPECTED TO STAY SOUTH OF THE AREA OVER THE FOUR CORNERS REGION WITH THIS SW LOW. THE ONSET OF ANOTHER ROUND OF SIGNIFICANT SNOWFALL IN THE WEST AND STRONG WIND IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS A GOOD BET FOR MONDAY. AVIATION... VERY STRONG SURFACE PRESSURE GRADIENT OVER WYOMING WILL CONTINUE PRODUCE SUSTAINED WIND IN THE 35-45KTS RANGE. HIGH WIND GUSTS IN THE 55-65KTS RANGE WILL CONTINUE OVER PORTIONS OF CENTRAL WYOMING DURING THE EARLY EVENING. THESE WINDS WILL CONTINUE TO CREATE MODERATE TO SEVERE TURBULENCE IN THE LEE OF NORTH TO SOUTH ORIENTED MOUNTAIN RANGES...ESPECIALLY THE WIND RIVER AND BIGHORN RANGES. MOIST WEST/SOUTHWEST FLOW ALOFT WILL CONTINUE THE AREAS LIGHT TO MODERATE SNOWFALL AND ASSOCIATED MVFR CONDITIONS IN THE WEST THROUGH EVENING. MOUNTAIN OBSCURATIONS WILL PERSIST THROUGH APPROXIMATELY 12Z TUE. SURFACE COLD FRONT WILL MOVE RAPIDLY SOUTHEASTWARD THROUGH NORTHWESTERN WYOMING BTWN 03Z-06Z TUES. AND THROUGH WEST-CENTRAL AND CENTRAL WY BTWN 06Z-09Z TUES. SNOWFALL AND CLOUD COVER OVER THE WEST WILL RAPIDLY DIMINISH AFTER APPROXIMATELY 10Z TUESDAY AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS OVER THE REGION DURING THE AFTERNOON. FIRE WEATHER... IT WILL BE WINDY TO VERY WINDY ACROSS MUCH OF THE AREA THROUGH TUESDAY. SNOW WILL ALSO FALL OUT WEST THIS EVENING WITH A BRIEF BREAK TUESDAY BEFORE ANOTHER STORM SYSTEM IMPACTS MUCH OF THE AREA ON WEDNESDAY. WINDS WILL BE ON THE INCREASE AGAIN WEDNESDAY IN MANY AREAS AS THIS NEXT SYSTEM MOVES THROUGH. MILD TEMPERATURES TODAY WILL BE REPLACED BY MUCH COOLER CONDITIONS TUESDAY WITH A PARTIAL REBOUND ON WEDNESDAY AND THEN COLDER AGAIN THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MST TONIGHT FOR WYZ010-016- 018>020-030. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR WYZ001- 012-024. HIGH WIND WARNING UNTIL 5 AM MST TUESDAY FOR WYZ015. && UPDATE...SMITH SHORT TERM...SKRBAC LONG TERM...AEM AVIATION...CHURCH FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 29, 7:30 PM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 730 PM MST MON DEC 29 2008 WYZ001>020-022>030-301300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 730 PM MST MON DEC 29 2008 ...HIGH WIND WARNING FOR EASTERN SWEETWATER COUNTY AND NATRONA COUNTY THIS MORNING THROUGH MIDNIGHT... ...HIGH WIND WARNING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS TONIGHT... ...HIGH WIND WARNING FOR THE LANDER FOOTHILLS...THE UPPER WIND RIVER BASIN AND NORTHEAST JOHNSON COUNTY THROUGH MIDNIGHT... ...WINTER WEATHER ADVISORIES FOR THE MOUNTAINS OF FAR WESTERN WYOMING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SUSTAINED WEST TO SOUTHWEST WIND FROM 30 TO 45 MPH WITH GUSTS EXCEEDING 60 MPH ARE EXPECTED IN EASTERN SWEETWATER COUNTY... SOUTHEASTERN FREMONT COUNTY...THE LOWER ELEVATIONS OF NATRONA COUNTY......THE LANDER FOOTHILLS...THE UPPER WIND RIVER BASIN AND NORTHEAST JOHNSON COUNTY THROUGH MIDNIGHT TONIGHT. THE STRONGEST WIND WILL OCCUR IN THE EARLY TO MID EVENING HOURS. ANOTHER AREA OF HIGH WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS THIS EVENING AND CONTINUE OVERNIGHT. SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED OVERNIGHT. THESE HIGH WINDS WILL ALSO IMPACT SOUTH PASS AT TIMES. THE COMBINATION OF STRONG WINDS AND CONSIDERABLE BLOWING AND DRIFTING SNOW WILL MAKE FOR DANGEROUS TRAVEL OVER SOUTH PASS AT TIMES TONIGHT. A MOIST FLOW OF PACIFIC AIR WILL BRING LIGHT TO OCCASIONALLY MODERATE SNOW TO THE FAR WESTERN MOUNTAINS THROUGH LATE THIS EVENING. THE BEST SNOWFALL RATES WILL BE IN THE EARLY TO MID EVENING HOURS. THE TETON AND GROS VENTRE RANGES AND HIGHER ELEVATIONS IN SOUTHWEST YELLOWSTONE PARK WILL RECEIVE 6 TO 14 INCHES OF SNOW...WHILE THE LOWER ELEVATIONS OF YELLOWSTONE PARK WILL RECEIVE 3 TO 7 INCHES OF NEW SNOW. SEE HIGH WIND WARNING AND WINTER WEATHER ADVISORY PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE NEXT PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR SIGNIFICANT SNOWFALL TO THE WESTERN MOUNTAINS AND FAR WEST VALLEYS WEDNESDAY AND WEDNESDAY NIGHT. THIS NEXT SYSTEM ALSO MAY BRING STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS WEDNESDAY MORNING...AS WELL AS STRONG SOUTHWEST WINDS ACROSS THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WINDS IN FREMONT...EASTERN SWEETWATER COUNTY AND IN THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH LATE THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS IN WESTERN WYOMING THIS EVENING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Dec 29, 6:45 PM MST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 645 PM MST MON DEC 29 2008 WYZ009-010-300500- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 645 PM MST MON DEC 29 2008 ...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE SOUTHEAST BIGHORN MOUNTAINS AND NORTHERN JOHNSON COUNTY THROUGH 10 PM THIS EVENING... VERY STRONG WEST WINDS ALOFT CROSSING THE BIGHORN MOUNTAINS ARE PRODUCING STRONG WEST TO SOUTHWEST WINDS ACROSS THE SOUTHEAST BIGHORN MOUNTAINS AND NORTHEAST JOHNSON COUNTY. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THESE AREAS. PEOPLE TRAVELING ON NORTH-SOUTH HIGHWAYS AND ROADS...INCLUDING I-25 ARE CAUTIONED TO BE AWARE OF THE POSSIBILITY OF ABRUPT CHANGES IN WIND SPEED IN BRIEF BUT VERY STRONG WIND GUSTS. WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. SMITH
Local storm report, Dec 29, 10:47 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1047 PM MST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM NON-TSTM WND GST LANDER 42.83N 108.73W
12/29/2008 M71 MPH FREMONT WY OFFICIAL NWS OBS
&&
AEMThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:05 PM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.